Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 7, 2020, 7:24 PM CDT for Hancock County, Harrison County, Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2020, 7:24 PM CDT (00:24 UTC)
- Expired
- Jun 7, 2020, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, MS, Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WGUS54 KLIX 080024
FFWLIX
MSC045-047-059-080315-
/O.NEW.KLIX.FF.W.0008.200608T0024Z-200608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
724 PM CDT Sun Jun 7 2020
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Harrison County in southeastern Mississippi...
Eastern Hancock County in southern Mississippi...
Central Jackson County in southern Mississippi...
* Until 1015 PM CDT.
* At 722 PM CDT, Doppler radar continues to show repeated banding of
showers with heavy rainfall associated with Tropical Storm
Cristobal. Over 6 inches of rain have already fallen. Flash
flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, Bay St.
Louis, Waveland, St. Martin, Escatawpa, Diamondhead, Gautier,
D'iberville, Saucier, Helena, Gulf Park Estates, Latimer, Lyman,
Shoreline Park, Gulf Hills and Vancleave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3033 8846 3037 8859 3034 8873 3037 8879
3036 8883 3037 8884 3038 8878 3043 8884
3043 8899 3042 8901 3040 8886 3038 8907
3031 8926 3036 8928 3037 8935 3034 8938
3031 8933 3025 8942 3063 8943 3062 8849
FLASH FLOOD...RADAR INDICATED
$$
MEFFER1 follow-up statement
560
WGUS74 KLIX 080312
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
1012 PM CDT Sun Jun 7 2020
MSC045-047-059-080322-
/O.EXP.KLIX.FF.W.0008.000000T0000Z-200608T0315Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock MS-Harrison MS-Jackson MS-
1012 PM CDT Sun Jun 7 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT THIS EVENING FOR
HARRISON, EASTERN HANCOCK AND CENTRAL JACKSON COUNTIES...
Widespread heavy rain has ended across the warning area. Periods of
rain will continue overnight, and additional warnings may be
necessary later tonight. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 700 AM CDT Tuesday for
portions of southeast Louisiana and Mississippi.
LAT...LON 3033 8846 3037 8859 3034 8873 3037 8879
3036 8883 3037 8884 3038 8878 3043 8884
3043 8899 3042 8901 3040 8886 3038 8907
3031 8926 3036 8928 3037 8935 3034 8938
3031 8933 3025 8942 3063 8943 3062 8849
$$
BWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 5:59 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 7, 5:59 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
559 PM CDT Sun Jun 7 2020
.DISCUSSION...
Tropical Storm Cristobal made landfall around 5 PM CDT just east
of Grand Isle. A Tropical Storm Warning remains in effect for most
of southeast LA, and southern Mississippi until Monday morning
where tropical storm force winds and gusts have occurred this
afternoon and are expected to continue to over night. The highest
gusts and heaviest rainfall expected to occur along the
Mississippi coast. Winds could gust well over tropical storm force
overnight especially as rain bands rotate around the storm
system. Heavy rainfall is expected to continue overnight with
areas east of I-55 expected to receive an additional 3 to 5 inches
with an additional 2 to 4 west of I-55. Locally higher amounts
are possible especially with heavier rain bands. Conditions will
slowly improve as Cristobal is expected to move inland around and
to the west of a strong upper level ridge over the next 48 hours.
A deep upper level trough will move into the lee side of the
Rockies by Tuesday. This will rapidly bring the remnants of
Cristobal out of our area...through Arkansas and eventually into
the middle and upper Mississippi River Valley merging with a
frontal boundary. Conditions will return to more of a typical
summer time pattern with scattered showers and thunderstorms in
the afternoon and evening hours through midweek. The back end of
the forecast is rather quiet compared to the first 36-60 hrs. We
still anticipate a rather large ridge developing over the Rockies
and it will expand east into the central CONUS over the back half
of the week and the weekend. This will keep the region rather dry
and what looks to be on the warm side but nothing to rough with
highs only in the lower 90s. /CAB/
&&
.AVIATION...Tropical Storm conditions have already been impacting
multiple terminals. Winds are going to ramp up over the next 6 hrs.
Thunder has been rather difficult to come by today and honestly not
sure there has even been any lightning in our area. Low cigs will be
rather constant and vsbys will obviously drop with each rain band.
Concern is tonight as the nocturnal maximum could lead to a
rather strong band of showers and maybe embedded thunder somewhere
across the region. /CAB/
&&
.MARINE...
Tropical storm Conditions will continue through the overnight
hours tonight as Tropical Storm Cristobal makes landfall near
Grand Isle and continues to move northward. Conditions will
slowly improve through the day on Monday. Conditions will return
to more of a typical summer time pattern by mid week. For more
information regarding this please refer to the Marine Weather
Warning (MWW). Strong onshore flow will continue into Tuesday even
as Cristobal moves away.
&&
.DECISION SUPPORT...
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 83 75 89 / 100 90 50 50
BTR 75 86 77 90 / 100 90 40 40
ASD 75 86 75 90 / 100 80 40 50
MSY 77 85 78 89 / 100 70 40 40
GPT 76 84 77 86 / 100 70 40 50
PQL 74 86 75 88 / 100 70 40 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034>037-039-040-046>050-056>072.
Flood Watch through Tuesday morning for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until 7 AM CDT Tuesday for LAZ040-050-058-
060-061-072.
GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
557-570-572-575-577.
MS...Tropical Storm Warning for MSZ068>071-077-080>082.
Flood Watch through Tuesday morning for MSZ068>071-077-080>082.
Coastal Flood Advisory until 7 AM CDT Tuesday for MSZ082.
GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
570-572-575-577.
&&In the hours before
Local storm report, Jun 7, 1:53 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TROPICAL STORM N PASCAGOULA 30.37N 88.55W
06/07/2020 JACKSON MS BROADCAST MEDIA
BROADCAST MEDIA REPORTED A TREE DOWN ON A HOUSE IN
PASCAGOULA,MS.
&&
MEGANWILThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:30 PM CDT | River Flood Warning | LIX | Jackson | 13 hr |
| Jun 7, 9:40 PM CDT | River Flood Warning | LIX | Hancock | 9 hr |
| Jun 8, 9:10 AM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 3 hr |
| Jun 8, 10:53 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Jun 8, 4:51 PM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.